Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 105, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 13, 2001, 11:29 AM CST for Bolivar County, Sunflower County, Washington County, Mississippi; Ashley County, Chicot County, Arkansas; Morehouse Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 11:29 AM CST (17:29 UTC)
- Expired
- Dec 13, 2001, 5:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA, Bolivar County, MS, Sunflower County, MS, Washington County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 131729
FFWJAN
ARC003-017-LAC067-MSC011-133-151-132330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1129 AM CST THU DEC 13 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHICOT COUNTY IN SOUTHEAST ARKANSAS
ASHLEY COUNTY IN SOUTHEAST ARKANSAS
MOREHOUSE PARISH IN NORTHEAST LOUISIANA
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 530 PM CST
* AT 1129 AM CST...WEATHER SERVICE DOPPLER RADAR SHOWED AREAS OF
HEAVY RAIN ACROSS THE WARNING AREA. A LARGE AREA OF WIDESPREAD
HEAVY RAIN... AND THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS...
WAS OVER MUCH OF WESTERN AND CENTRAL LOUISIANA. THIS RAINFALL WILL
BE MOVING NORTHEAST INTO THE WARNING AREA DURING THE AFTERNOON
HOURS.
* WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE ALREADY OCCURRED
IN THE WARNED AREA SINCE YESTERDAY. ADDITIONAL RAINFALL AMOUNTS OF
1 TO 3 INCHES...WITH ISOLATED AMOUNTS OF UP TO 5 INCHES...ARE
EXPECTED ACROSS THE WARNED AREA THIS AFTERNOON AND EVENING. THIS
WILL AGGRAVATE ALREADY ONGOING FLOODING PROBLEMS...AND POSSIBLY
CAUSE SERIOUS FLOODING OF SMALL STREAMS AND LOW LYING AREAS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3281 9213 3268 9197 3265 9172 3302 9146
3317 9091 3334 9055 3366 9047 3427 9080
3353 9134 3342 9147 3335 9198What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 3:45 AM CST, 7 hours 44 minutes earlier.
Area forecast discussion, Dec 13, 3:45 AM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 AM CST THU DEC 13 2001 PREFRONTAL CONVECTION BAND STALLING OUT THIS MORNING ALONG A KMEI-KBTR LINE AND SHOWING SIGNS OF RETREATING ON LATEST RADAR/SATELLITE LOOPS. ACTUAL SURFACE FRONT ALONG A KCRP-KSHV-KMEM LINE WILL REMAIN STATIONARY TODAY AS STRONG UPPER LOW NEAR KELP LIFTS NEWD. ALL OF CWFA IN WARM SECTOR WITH 65-70F SURFACE DEWPOINTS PUSHING NWD INTO THE LOWER MS VALLEY. SHORT TERM REMAINS WET AS 250-300% OF NORMAL PRECIPITABLE WATER VALUES(1.7-1.9) ENGULF THE AREA THROUGH THIS EVENING. MAIN FORECAST CONCERNS WILL BE REPOSITIONING FFA AS ADDITIONAL RAINFALL AMOUNTS OF 2-5 ARE POSSIBLE ACROSS AREAS THAT JUST HAD 2-3 IN THE PAST 24 HRS AS PREFER THE NGM/06Z MESOETA SCENARIOS FOR SURFACE WAVE DEVELOPING ON THE QSTNRY FRONT ALONG THE TX COAST. ALREADY SEEING SUPPORT FOR THIS WAVE AS PROFILERS AT PALESTINE...WINFIELD AND LAKE CHARLES VWP BACKING THE WINDS IN LOWER 5K FEET AT 08Z. LOOK FOR SURFACE LOW FORMING NEAR KVCT TO TRACK NEAR KMLU BY LATE AFTERNOON AND KUOX BY MIDNIGHT. A MID LEVEL JET STREAK(85-95KTS) MEETS THE LOW AS IT CROSSES THE DELTA REGION BETWEEN 00Z AND 06Z. INCREASING LOW LEVEL JET OF 40-50KT AT 850MB(328K THETA-E AIR)TEAMS WITH RIGHT ENTRANCE REGION OF 150-170KT 300MB JET CORE IN THE OH VALLEY TO CREATE A CLASSIC FRONTAL/SYNOPTIC FLASH FLOOD EVENT. WILL PLACE MUCH OF CWFA IN FFA NW OF ABOUT A MERIDIAN TO MONTICELLO LINE AS MODELS OF CHOICE HAVE RAIN DEVELOPING NWWD INTO THE DELTA BEFORE NOON. WILL MENTION SEVERE TSRA FOR AREAS ROUGHLY SE OF THE NATCHEZ TRACE WHERE STORM RELATIVE HELICITIES PROGGED TO REACH 350-400 IN COMBINATION WITH CAPES OF 1000-2000J/KG BETWEEN 21Z-03Z. SPC ALSO CONSIDERING UPGRADE TO MODERATE RISK IN SERN MS. ONCE THE UPPER LOW EJECTS NEWD LATE TONIGHT...RAINFALL ENDS RATHER QUICKLY FROM WEST TO EAST LEAVING FRIDAY AND SATURDAY MOSTLY DRY. NEXT UPSTREAM SYSTEM WILL PROBABLY HOLD OFF UNTIL SATURDAY NIGHT AND SUNDAY AS MODELS TENDING TO CLOSE OFF THIS SYSTEM BY THE TIME IT REACHES THE SRN PLAINS(I.E. ANOTHER SLOWER AND STRONGER TREND THAN THE MODELS). THE EXTENDED PERIOD ENDS UP IN A TRANSITION TO ZONAL FLOW PATTERN ACROSS THE CONUS AND THUS DRYING OUT FOR A FEW DAYS. JAN 68/47/57/40/64 ++-01 MEI 70/51/59/39/66 ++100 .JAN... MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT. LA...FFA ALL NE ZONES THROUGH MIDNIGHT. AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 8:55 PM CST | Severe Thunderstorm Warning | JAN | Washington | 50 min |
| Dec 12, 11:46 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 29 min |
| Dec 13, 2:28 PM CST | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Issaquena, Leflore and 1 more | 3 hr |
| Dec 13, 5:01 PM CST | Severe Thunderstorm Warning | JAN | Warren | 44 min |
| Dec 13, 5:14 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 61 min |
| Dec 13, 5:27 PM CST | Flash Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more | 4 hr |
| Dec 13, 5:44 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 61 min |
| Dec 13, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Adams | 52 min |
| Dec 12, 9:44 PM CST | Flash Flood Warning | JAN | Chicot | 3 hr |
| Dec 13, 7:38 AM CST | Flash Flood Warning | JAN | Ashley | 4 hr |
| Dec 13, 7:59 AM CST | Flash Flood Warning | JAN | Chicot | 4 hr |
| Dec 13, 12:06 PM CST | Severe Thunderstorm Warning | JAN | Richland | 24 min |
| Dec 13, 2:00 PM CST | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, West Carroll | 4 hr |
| Dec 13, 3:49 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 41 min |
| Dec 13, 4:30 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 45 min |
| Dec 13, 4:50 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 55 min |
Nearby
Flash Flood Warnings in Mississippi, 2001Flash Flood Warnings in Arkansas, 2001Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.